MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SOLENT OMNI; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SOLENT OMNI; CATHETER, EMBOLECTOMY
Model Number 45031
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter break occurred.An angiojet solent omni catheter was used for treatment.During the procedure while in thrombectomy mode, the catheter was kinked and appeared that the metal coils inside the shaft had come apart.The device was removed from the patient's body and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an angiojet solent omni catheter.The pump assembly, effluent/supply line, shaft, tip, and spike line were visually examined for damage or any irregularities.The catheter shaft showed 2 severe kinks located 39cm and 40.5cm from the tip.Functional testing was competed per device preparation.The pump was inserted into the ultra drive unit console.The pump and device primed, and the device was run for a period of 120 seconds in the thrombectomy mode.The devices pressure was not within the normal range.With the pressure being out of specification and the severe kinking noticed, the shaft was dissected and showed a broken hypotube at the 40.5cm location due to the severe kinking that took place.With a broken hypotube an under-pressure condition would occur.Leaks were noticed at the kinked areas.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
ANGIOJET SOLENT OMNI
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11505400
Report Number2134265-2021-03441
Device Sequence Number2777068
Product Code KRA
UDI-Device Identifier08714729889663
UDI-Public08714729889663
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111182
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model Number45031
Device Catalogue Number45031
Device Lot Number0026554130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1